Mirtazapine Withdrawal — Impact on Tinnitus?

Discussion in 'Support' started by Andrew01, Oct 12, 2021.

    1. Andrew01
      No Mood

      Andrew01 Member

      Location:
      Toronto
      Tinnitus Since:
      07/01/2021
      Cause of Tinnitus:
      Unknown / Began 5 days after second Moderna shot
      Hi all,

      I am coming off Mirtazapine in hopes that it alleviates some of the visual snow I developed while on it. Also long term I don't want to have it wear off for sleep and any benefits, and just make withdrawal worse or having to updose.

      I've been on 15 mg for 3 weeks, 7.5 mg for two weeks, and 3.75 mg for two weeks.

      My tinnitus has been better while I've been taking Mirtazapine, I don't know how much of that improvement to attribute to the Mirtazapine. I don't think my tinnitus has lessened in intensity, but I've been ignoring it better.

      I tried coming off the Mirtazapine last week and had some rough withdrawal symptoms. My tinnitus did seem more intrusive but I am not sure if that is just a temporary spike due to the anxiety / withdrawal.

      This week I am going down to 2 mg and then stopping. I'm going to try and get some benzos for any severe withdrawal moments but only for a week tops.

      However, I am scared of making my tinnitus worse by coming off the Mirtazapine, or being in the middle of a withdrawal spike and not knowing if it is permanent.

      Anyone have experience with Mirtazapine withdrawal and its impact on tinnitus?

      Your thoughts are much appreciated.
       
    2. AUTHOR
      AUTHOR
      Andrew01
      No Mood

      Andrew01 Member

      Location:
      Toronto
      Tinnitus Since:
      07/01/2021
      Cause of Tinnitus:
      Unknown / Began 5 days after second Moderna shot
      As an update I have not taken Mirtazapine for the last 6 nights (took another week or so to taper down to 1 mg) and it feels much better than last time I tried to come off.

      No impact on tinnitus so far, just mild itching. I have read that the withdrawal feels worst after it has fully cleared and then for a couple of weeks as your brain recalibrates, so certainly not out of the woods yet, but optimistic.
       
      • Like Like x 2
    3. ALS
      Alone

      ALS Member

      Location:
      USA
      Tinnitus Since:
      04/2021 ; worsened 6/2021
      Cause of Tinnitus:
      Years of headphone use (too long and too loud)
      Glad to read you are not having issues thus far coming off. I hope it continues that way.

      I'm in the middle of my slow taper (was at 15 mg, over a couple of months I am down to 7.5 mg), and my tinnitus is changing a bit. It's more shrill and piercing. At the same time the tones are more pure, less hissy, and I don't have as much sensation of "drilling" in my ears. My distress is significantly less than it was months ago, though. Sleep is okay even as I've been tapering.

      I will cut down to 3.75 mg at the end of this month and take it for another month before trying to stop, and see how I go.

      The worst part about Mirtazapine withdrawal for me is the emotional swings, especially anhedonia, where I can't feel Anything. It's rough. This drug affects everyone differently though, so I could be an outlier.

      Anyway, I thought I would put this here for anyone searching the forum in need of anecdotes, because I was hungry for them when I first found this site. (y)
       
      • Like Like x 1
    4. Brian P

      Brian P Member

      Tinnitus Since:
      12/2013
      Cause of Tinnitus:
      Ménière’s disease
      Based on my benzodiazepines experience, I wouldn’t touch psych meds ever again.
       
Loading...

Share This Page